Thunderstorm Wind, Richland
- When
- August 30, 3:00 PM EST
- Where
- Richland County, 1 mi E of Hilton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.130, -81.282
DOT reported trees down on Dan Comalander drive.
A cluster of pulse storms over the central Midlands produced some locally heavy rains and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
A cluster of pulse storms over the central Midlands produced some locally heavy rains and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 30, 2:52 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 352 PM EDT THU AUG 30 2007 .SYNOPSIS... THE UPPER LEVEL RIDGE HAS BEGUN TO BREAK DOWN AS A SURFACE FRONT TRACKS INTO EASTERN US. THE SURFACE FRONT WILL MOVE INTO THE CAROLINAS LATE FRIDAY AND INTO SATURDAY MORNING BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH IT. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WEAK UPPER LEVEL DISTURBANCE OVER THE AREA HAS SPAWNED SHOWERS AND THUNDERSTORMS WHICH CONTINUE TO DEVELOP ACROSS THE AREA. THIS WILL CONTINUE INTO THE OVERNIGHT HOURS AS THE DISTURBANCE MOVES ACROSS THE AREA...WITH ACTIVITY TAPERING OFF AFTER MIDNIGHT. MAIN CONCERN HERE IS WITH PWAT/S AROUND 2 INCHES THERE WILL BE HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLOODING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... WEAK FRONTAL BOUNDARY WILL MOVE INTO THE AREA LATE FRIDAY AND FRIDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH THE FRONT. THE PWAT/S WILL REMAIN A CONCERN WITH HEAVY RAIN AGAIN POSSIBLE INTO SATURDAY MORNING. THE FRONT WILL PASS THE REGION DURING THE DAY SATURDAY WITH DECREASING CHANCES OF AFTER THE FRONT PASSES. && .LONG TERM /SUNDAY THROUGH THURSDAY/... FRONT WILL SLOWLY SLIDE SOUTH OF THE AREA AND STALL OVER SOUTHERN GA AND NORTHERN FLA. THIS WILL KEEP PARTLY CLOUDY SKIES AND SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH THE WEEKEND...WITH CHANCES CONTINUING FOR THE CSRA THROUGH THURSDAY. WITH THE FRONTAL BOUNDARY SOUTH OF THE AREA TEMPERATURES WILL BE IN THE UPPER 80S TO LOWER 90S THROUGH THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... EXPECT LITTLE COVERAGE WITH THE THUNDERSTORMS THIS AFTERNOON. UPPER RIDGING AND SLOW MOVEMENT WILL LIMIT COVERAGE. THE CHANCE APPEARS TOO LOW TO FORECAST AT THE TERMINALS AT THIS TIME. AN H5 SHORTWAVE TROUGH MOVING INTO THE REGION TONIGHT SHOULD HELP MAINTAIN THE THUNDERSTORM CHANCE. STILL EXPECT SCATTERED COVERAGE BECAUSE OF THE DIURNAL TIMING. THE MAV MOS INDICATES IFR CONDITIONS WILL DEVELOP TONIGHT. HOWEVER...FORECASTED MAINLY MVFR BECAUSE CLOUDINESS SHOULD HELP LIMIT THE FOG. AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1223 PM EDT THU AUG 30 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-311630- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1223 PM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. A FEW OF THE THUNDERSTORMS COULD POSSIBLY HAVE WIND GUSTS NEAR 60 MPH THIS AFTERNOON AND EVENING. VERY HAVE RAIN COULD ALSO OCCUR WITH A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH LOCALIZED FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The Columbia radar (KCAE), 25 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
4 thunderstorm wind. Local standard time, as filed.
DOT reported trees down on Dan Comalander drive.
DOT reported trees dwon on Haltiwanger road.
Congaree National Swamp personnel reported large branches and some trees down throughout the park.
Sheriff reported trees down near the intersection of Longs Pond and Sherwood roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46220, 46221, 46222, 46223.